Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 112, NWS Atlanta, GA

February 7, 2020Troup County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 7, 2020, 8:34 AM EST for Troup County, Georgia. It was in force for 9 hr.

The area

The outline as issued.

The facts

Issued
Feb 7, 2020, 8:34 AM EST (13:34 UTC)
Expired
Feb 7, 2020, 5:37 PM EST
In force
9 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Troup County, GA

The radar

The Atlanta radar (KFFC), 38 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yellow Jacket Creek at Hammett Road below Hogansville (YJCG1). The gauge peaked at 8.22 ft at Feb 7, 2020, 12:00 PM EST.

actionminormoderate5101502/0702/08
Action stage
6 ft
Minor stage
8 ft
Moderate stage
15 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02338840, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

177 
WGUS42 KFFC 071334
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
834 AM EST Fri Feb 7 2020

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  YellowJacket Creek near Hogansville affecting Troup County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC285-080333-
/O.NEW.KFFC.FL.W.0112.200207T1334Z-000000T0000Z/
/YJCG1.1.ER.200207T1230Z.200207T1230Z.000000T0000Z.UU/
834 AM EST Fri Feb 7 2020

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Yellow Jacket Creek near Hogansville.
* From this morning until further notice.
* At 8 AM Friday the stage was 8.0 feet...and rising.
* Flood stage is 8 feet.
* At 8 feet...Minor flooding begins of the marshy wetlands and 
  woods along the creek upstream and downstream from the stream gage 
  on the Hammett Road bridge.


&&

LAT...LON 3323 8486 3318 8483 3311 8499 3316 8502


$$
3 follow-up statements
965 
WGUS82 KFFC 071423
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
923 AM EST Fri Feb 7 2020

...The Flood Warning continues for the following rivers in Georgia...
 
  Big Creek near Alpharetta affecting Forsyth and Fulton Counties 

 
...The Flood Warning continues for the following rivers in Georgia...
  Chattahoochee River near Whitesburg affecting Carroll...Coweta and
  Heard Counties 

  YellowJacket Creek near Hogansville affecting Troup County 


GAC117-121-080422-
/O.EXT.KFFC.FL.W.0036.000000T0000Z-200209T1400Z/
/APHG1.2.ER.200206T1348Z.200208T0000Z.200209T0800Z.NR/
923 AM EST Fri Feb 7 2020

...Flood Warning extended until Sunday morning...The Flood Warning 
continues for
  The Big Creek near Alpharetta.
* Until Sunday morning.
* At 9 AM Friday the stage was 11.3 feet...and rising.
* Moderate flooding will continue.
* Flood stage is 7 feet.
* The river will continue rising to near 11.6 feet by this evening. 
  The river will fall below flood stage Sunday morning.
* At 12 feet...Significant flooding expands along the creek as 
  water reaches the bottom of a foot bridge just downstream of the 
  gage on Kimball Bridge Road. Backyards of homes off Seale Drive and
  Gunter Court and portions of the Golf Club of Georgia are under 3 
  feet of water. Backyards of homes off Jade Cove Circle and La View 
  Circle near Roswell will be under a foot of water. The Big Creek 
  Greenway is flooded up to 6 feet deep. Flooding covers portions of 
  Rock Mill Park and the YMCA Campground off Preston Ridge Road.  


&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427             

$$

GAC045-077-149-080422-
/O.CON.KFFC.FL.W.0091.000000T0000Z-200208T0815Z/
/WHTG1.1.ER.200207T0841Z.200207T1800Z.200208T0215Z.NO/
923 AM EST Fri Feb 7 2020

The Flood Warning continues for
  The Chattahoochee River near Whitesburg.
* Until late tonight.
* At 9 AM Friday the stage was 17.5 feet...and cresting.
* Minor flooding will continue.
* Flood stage is 17 feet.
* The river will crest around 17.6 feet by this afternoon.
  The river will fall below flood stage tonight.
* At 17 feet...Flood Stage is reached. Minor flooding begins in the
  woodlands and fields along the river upstream and downstream from 
  the gage on U.S. Highway 27 or Georgia Highway 16. Flood waters 
  reach the top of the boat ramp at Riverside Park next to the 
  bridge. The playground at a day use area on the west side of the 
  Chattahoochee Bend State Park will begin to flood.


&&

LAT...LON 3359 8484 3355 8478 3350 8479 3341 8498
      3344 8505 3350 8493             

$$

GAC285-080422-
/O.CON.KFFC.FL.W.0112.000000T0000Z-000000T0000Z/
/YJCG1.1.ER.200207T1230Z.200207T1330Z.000000T0000Z.UU/
923 AM EST Fri Feb 7 2020

The Flood Warning continues for
  The YellowJacket Creek near Hogansville.
* Until further notice.
* At 8 AM Friday the stage was 8.1 feet...and rising.
* Minor flooding will continue.
* Flood stage is 8 feet.
* At 8 feet...Minor flooding begins of the marshy wetlands and 
  woods along the creek upstream and downstream from the stream gage 
  on the Hammett Road bridge.


&&

LAT...LON 3323 8486 3318 8483 3311 8499 3316 8502


$$
246 
WGUS82 KFFC 071955
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
255 PM EST Fri Feb 7 2020

...The Flood Warning continues for the following rivers in Georgia...
 
  Chattahoochee River near Whitesburg affecting Carroll...Coweta and
  Heard Counties 

 
...The Flood Warning continues for the following rivers in Georgia...
  YellowJacket Creek near Hogansville affecting Troup County 


GAC045-077-149-080723-
/O.EXT.KFFC.FL.W.0091.000000T0000Z-200208T0723Z/
/WHTG1.1.ER.200207T0841Z.200207T1900Z.200208T0123Z.NO/
255 PM EST Fri Feb 7 2020

...Flood Warning extended until late tonight...The Flood Warning 
continues for
  The Chattahoochee River near Whitesburg.
* Until late tonight.
* At 2 PM Friday the stage was 17.6 feet...and steady.
* Minor flooding will continue.
* Flood stage is 17 feet.
* The river will fall to below flood stage by this evening.
* At 17 feet...Flood Stage is reached. Minor flooding begins in the
  woodlands and fields along the river upstream and downstream from 
  the gage on U.S. Highway 27 or Georgia Highway 16. Flood waters 
  reach the top of the boat ramp at Riverside Park next to the 
  bridge. The playground at a day use area on the west side of the 
  Chattahoochee Bend State Park will begin to flood.


&&

LAT...LON 3359 8484 3355 8478 3350 8479 3341 8498
      3344 8505 3350 8493             

$$

GAC285-080954-
/O.CON.KFFC.FL.W.0112.000000T0000Z-000000T0000Z/
/YJCG1.1.ER.200207T1230Z.200207T1730Z.000000T0000Z.UU/
255 PM EST Fri Feb 7 2020

The Flood Warning continues for
  The YellowJacket Creek near Hogansville.
* Until further notice.
* At 2 PM Friday the stage was 8.1 feet...and falling.
* Minor flooding will continue.
* Flood stage is 8 feet.
* At 8 feet...Minor flooding begins of the marshy wetlands and 
  woods along the creek upstream and downstream from the stream gage 
  on the Hammett Road bridge.


&&

LAT...LON 3323 8486 3318 8483 3311 8499 3316 8502


$$
999 
WGUS82 KFFC 072237
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
537 PM EST Fri Feb 7 2020

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  YellowJacket Creek near Hogansville affecting Troup County

 
GAC285-072307-
/O.CAN.KFFC.FL.W.0112.000000T0000Z-200207T2237Z/
/YJCG1.1.ER.200207T1230Z.200207T1730Z.200207T2115Z.UU/
537 PM EST Fri Feb 7 2020

The Flood Warning is cancelled for
  The YellowJacket Creek near Hogansville.
* This takes effect immediately.
* At 5 PM Friday the stage was 7.9 feet, and falling.
* Flood stage is 8 feet.
* The creek will continue to fall.
  

&&

LAT...LON 3323 8486 3318 8483 3311 8499 3316 8502


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 7, 6:00 AM EST, 2 hours 34 minutes earlier.

Area forecast discussion, Feb 7, 6:00 AM EST, 2 hours 34 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
600 AM EST Fri Feb 7 2020

.UPDATE FOR AVIATION...

PREV DISCUSSION... /Issued 335 AM EST Fri Feb 7 2020/

SHORT TERM /Today through Saturday/...

A short wave in the upper flow will move across the area this morning.
The main concern is will there be accumulating snow over the far northern
counties. The airmass is getting colder and you can't rule out some small
accumulations, most so at the higher elevations and probably most likely
on grassy surfaces and not so much the roads. Maybe a 1/2 inch or less.

Otherwise the lingering light rain/showers will come to an end over areas
farther south. The winds have already increased for some areas and spotty
wind advisory criteria winds(20 mph sustained) can be expected but not
widespread enough for an advisory. The winds will decrease quickly come
evening.

The models are rather inconsistent with another short wave for Saturday.
Depending on the timing and if precip can be produced, there could be
a rain/snow shower mix and possible small accumulations in the northeast
mountains.

Forecast high temperatures are running about 8 to 15 degrees below normal
across the area for today and about 1 to 10 degrees below normal for
Saturday. Forecast low temperatures are running within a few degrees of
normal for tonight.

Overall confidence is medium to high except low for snow amounts.

BDL

LONG TERM /Saturday Night through Thursday/...

The long term portion begins with exiting clipper type system and
high pressure building in its wake. This will be one of the few
dry periods in the extended portion and will be a brief one. The
high just north of the area through will allow for a rather cold
night but seasonal with upper 20s mountains and around freezing
for the remainder of North GA. We should squeeze out one
additional dry day on Sunday but SW flow aloft and departing
surface high should allow for above normal temps again with around
60 for the Atlanta metro and mid to upper 60s for Central GA.

Next system will move in on Mon with good agreement among the long
term guidance on timing. Perturbations in the SW flow aloft will
allow for categorical pops by Monday afternoon. Unfortunately,
rainfall amounts with this system are trending upwards with
another 2 inches possible in areas that do not need it, namely far
North GA. Even worse is the trend in especially the GFS of
stalling the front over the area through Tuesday with an
additional 2 inches transitioning to the metro portions. Overall
for the event, the GFS is showing 2 to 4 inches which almost
certainly create additional flooding concerns for next week.

We never do get out of the SW flow and this just allows wave after
wave to form along the frontal boundary bringing periods of
moderate rainfall through the entire extended. Total QPF from the
GFS for the extended period is on the order of 5 inches across
portions of the area. The only periods of thunder for the extended
will be for portions of Central GA Tuesday into Wednesday.

Deese

&&

.AVIATION...
12Z Update...
A mixed bag of MVFR/VFR ceilings will improve through the day.
Lingering light rain and Light snow up north will end.
Surface winds WNW 12-18 kts with gusts 25-30 kts, diminishing
late day/early evening.

//ATL Confidence...12Z Update...
Medium to high confidence for all elements.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          46  31  49  32 /  10  10  40  10
Atlanta         43  33  51  34 /  20  20  40   5
Blairsville     37  27  43  28 /  40  20  50  10
Cartersville    43  31  51  31 /  30  20  40   5
Columbus        48  35  57  38 /  20  20  30  10
Gainesville     42  31  46  32 /  20  20  50  10
Macon           50  34  56  36 /  10  10  20   5
Rome            42  31  51  30 /  20  20  40   5
Peachtree City  46  32  54  33 /  20  20  30  10
Vidalia         52  36  59  41 /  10   5   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BDL
LONG TERM....Deese
AVIATION...BDL
Hazardous weather outlook, Feb 7, 4:57 AM EST, 3 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
457 AM EST Fri Feb 7 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
457 AM EST Fri Feb 7 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Although the rain has ended across the area, flooding will
continue on many of the creeks, streams and rivers across the
area.

A light rain and snow mix will be possible across far north
Georgia early this morning, mainly in the higher terrain. In the
higher elevations, accumulations of a trace up to a 1/2 inch of
snow will be possible, with locally higher amounts around an inch
across the highest ridgetops. For more information please refer to
our Special Weather Statement.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Light rain and snow mix will be possible across far north Georgia
on Saturday morning, mainly in the higher terrain. A dusting to
less than a half an inch will be possible for the Saturday system
across the Northeast mountains.

Additional moderate rainfall from multiple storm systems through
the extended will exacerbate ongoing river flood issues.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to submit reports of severe weather
through the web by going to weather.gov/atlanta.

In the hours before

Special weather statement, Feb 7, 4:36 AM EST, 3 hours 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
436 AM EST Fri Feb 7 2020

GAZ001>009-011>016-019>021-071800-
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-
436 AM EST Fri Feb 7 2020

...SNOW SHOWERS POSSIBLE THROUGH THIS MORNING IN THE HIGHER
ELEVATIONS...

As much colder air rushes in across the area behind a strong
storm system, scattered rain showers may mix with or change to
snow showers before ending early afternoon.

There is the chance to see some snow accumulations but mainly
confined to the highest elevations of the north Georgia mountains,
from near Amicalola Falls State Park up to the Georgia and North
Carolina state line near Hiawassee. In these areas, a dusting to
1/2 inch of snow is possible, with locally higher amounts around 1
inch over the highest ridgetops.

Elsewhere across far north Georgia, a few snow flurries or snow
showers may mix with light rain showers late tonight into early
Friday morning. No snow accumulations or impacts are expected as
morning low temperatures remain above freezing, in the mid to
upper 30s.

Winds will also be quite strong today with frequent gusts to
around 25 mph possible across the area. Along with the saturated
soils, these winds will likely bring a few trees down today.
Special weather statement, Feb 7, 8:20 AM EST, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
820 AM EST Fri Feb 7 2020

GAZ022>025-030>035-041>045-071815-
Forsyth-Hall-Banks-Jackson-Polk-Paulding-Cobb-North Fulton-
Gwinnett-Barrow-Haralson-Carroll-Douglas-South Fulton-DeKalb-
820 AM EST Fri Feb 7 2020

Cold air was spreading across north and central Georgia this
morning behind a strong storm system. Temperatures ranged mostly
in the mid 30s over much of the Atlanta Metropolitan area and
surrounding counties. Scattered rain showers may mix with or
briefly change to light snow this morning. No snow accumulation is
expected...however use caution when traveling on elevated
roadways...bridges...and overpasses. Temperatures will gradually
rise into the upper 30s and low 40s by early afternoon.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 7:00 PM ESTRiver Flood WarningFFCDooly32 hr
Feb 6, 7:16 PM ESTSpecial Weather StatementFFCToombs29 min
Feb 6, 7:25 PM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs9 days
Feb 6, 7:47 PM ESTSpecial Weather StatementFFCToombs28 min
Feb 6, 9:11 PM ESTRiver Flood WarningFFCBaldwin, Washington, Wilkinson62 hr
Feb 6, 10:21 PM ESTRiver Flood WarningFFCTaliaferro, Wilkes48 hr
Feb 6, 11:10 PM ESTRiver Flood WarningFFCFloyd17 days
Feb 6, 11:26 PM ESTRiver Flood WarningFFCTroup21 days
Feb 6, 11:58 PM ESTRiver Flood WarningFFCCoweta, Fayette, Spalding20 hr
Feb 7, 12:55 AM ESTRiver Flood WarningFFCNewton, Rockdale30 hr
Feb 7, 1:15 AM ESTRiver Flood WarningFFCCobb, Paulding14 hr
Feb 7, 6:01 AM ESTRiver Flood WarningFFCMonroe18 hr
Feb 7, 8:24 AM ESTRiver Flood WarningFFCWashington, Wilkinson3 days
Feb 7, 8:24 AM ESTRiver Flood WarningFFCButts, Henry, Newton13 hr
Feb 7, 8:27 AM ESTRiver Flood WarningFFCCherokee, Forsyth2 hr
Feb 7, 8:49 AM ESTRiver Flood WarningFFCPutnam21 hr
Feb 7, 9:43 AM ESTRiver Flood WarningFFCFloyd22 days
Feb 7, 11:01 AM ESTRiver Flood WarningFFCPulaski35 hr
Feb 7, 11:02 AM ESTRiver Flood WarningFFCBibb, Crawford, Houston, Peach26 hr
Feb 7, 11:07 AM ESTRiver Flood WarningFFCJefferson, Washington11 hr
Feb 7, 11:35 AM ESTRiver Flood WarningFFCFulton18 hr
Feb 7, 12:16 PM ESTRiver Flood WarningFFCGordon, Murray, Whitfield71 hr
Feb 7, 3:31 PM ESTRiver Flood WarningFFCJones, Monroe8 hr
Feb 7, 3:47 PM ESTWinter Weather AdvisoryFFCBanks, Barrow, Bartow, Catoosa, Chattooga, Cherokee and 28 more28 hr
Feb 7, 4:03 PM ESTRiver Flood WarningFFCNewton, Walton19 hr
Feb 7, 5:10 PM ESTRiver Flood WarningFFCNewton52 hr
Feb 7, 5:34 PM ESTRiver Flood WarningFFCChattahoochee, Muscogee15 hr
Feb 7, 6:46 PM ESTRiver Flood WarningFFCNewton21 days

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.